Alert archive / Massachusetts / Winter Storm Watches in 2013

Winter Storm Watch 6, NWS Boston/Norton, MA

March 5, 20138 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this winter storm watch at Mar 5, 2013, 3:58 PM EST for 8 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Mar 7, 2013, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:58 PM EST (20:58 UTC)
In effect from
Mar 7, 2013, 1:00 AM EST
Expired
Mar 6, 2013, 4:20 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 11 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Mar 5, 3:30 PM EST, 28 minutes earlier.

Area forecast discussion, Mar 5, 3:30 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EST TUE MAR 5 2013

.SYNOPSIS...
LOW PRESSURE IN THE OHIO VALLEY REDEVELOPS ALONG THE CAROLINA
COAST AND THEN PASSES WELL OFFSHORE OF NEW ENGLAND THURSDAY AND
FRIDAY. THIS WILL BRING HEAVY PRECIPITATION AND STRONG WINDS.
COASTAL FLOODING AND DANGEROUS SEAS ARE ALSO POSSIBLE. DRIER
WEATHER ARRIVES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THROUGH 00Z...
LOW PRESSURE SURFACE AND ALOFT IS SOUTH OF NOVA SCOTIA. THE UPPER
COLD POOL IS DESTABILIZING THE AIR OVER THE GULF OF
MAINE...AND SENDING SPRINKLES AND LIGHT SHOWERS OVER PLYMOUTH/CAPE
COD/ISLANDS. CLOUDS EXTEND FROM THE COAST WEST TO THE CENTRAL
HILLS FROM THE MONADNOCKS TO NORTHEAST CT. EXPECT THESE CLOUDS TO
LINGER THROUGH THE EVENING.

TONIGHT...
WEAK RIDGE MOVES PAST US TO THE NORTH. SURFACE WINDS SHOULD SWING
OUT OF THE EAST OVERNIGHT. THIS WILL MAINTAIN A MOIST SURFACE FLOW
AND SUPPORT LINGERING CLOUDS OVER AT LEAST RI/EASTERN MASS AND
NEARBY NH. THERE IS POTENTIAL FOR PARTLY CLOUDY SKIES IN PART OF
OUR AREA...AND WHERE SKIES DO CLEAR THE LIGHT WINDS WILL ALLOW
FOR ENOUGH COOLING TO PRODUCE PATCHY FOG.

OHIO VALLEY LOW REDEVELOPS ALONG THE VIRGINIA/CAROLINA COAST. THE
CLOUD SHIELD FROM THIS SYSTEM MOVES UP OVER SOUTHERN NEW ENGLAND
LATER TONIGHT. SO THE TREND OVERNIGHT WILL BE FOR SKIES BECOMING
CLOUDY.  TEMPS ARE A BLEND OF BIAS CORRECTED MOS.

WEDNESDAY...
MODELS ALL PLACE COASTAL LOW OFF THE MID ATLANTIC COAST WEDNESDAY
AFTERNOON...BUT WITH DIFFERENCES IN LOCATION. THE NAM IS
FASTEST/FARTHEST NORTH...THE GFS IN BETWEEN...AND THE ECMWF AND
GGEM SOUTH. INCREASING PRESSURE GRADIENT SURFACE AND ALOFT WILL
SUPPORT INCREASING EAST WINDS ESPECIALLY IN THE AFTERNOON. GUST
POTENTIAL REACHES AT LEAST 30 KNOTS OVER LAND DURING THE
AFTERNOON...AND COULD REACH 35 OR 40 KNOTS. FRONTOGENESIS FIELDS
SHIFT NORTH OVER SOUTHERN NEW ENGLAND DURING THE
AFTERNOON...HOWEVER DEEP MOISTURE AND LIFT REMAIN MOSTLY SOUTH OF
THE REGION. LOW LEVEL JET CORE IS ALSO MOSTLY TO OUR SOUTH THROUGH
THE DAY.

WITH ALL OF THIS IN MIND WE HAVE BROUGHT CHANCE POPS IN FROM THE
SOUTH DURING THE AFTERNOON BUT HELD OFF ON ANYTHING MORE HEAVY
DUTY...FIGURING THE HIGHER CONFIDENCE AREA FOR PRECIPITATION WILL
REMAIN TO OUR SOUTH DURING THE DAY.

TEMPS ARE BASED ON A BLEND OF MOS WITH SURFACE MAX VALUES IN THE
MID 30S TO LOWER 40S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...

HEADLINES...

* HEAVY WET SNOW RISK FOR PARTS OF THE REGION WED NIGHT INTO THU NGT
* COASTAL FLOODING/BEACH EROSION & DANGEROUS SEAS LIKELY
* DRIER AND QUIETER WEATHER FOR THE WEEKEND.

00Z MODELS CONTINUE TO OFFER ENOUGH SPREAD FOR A VERY DIFFICULT
FORECAST WED THROUGH FRI REGARDING OCEAN STORM. TWO MODEL CAMPS
HERE WITH DOMESTIC MODELS /GFS-NAM/ FARTHER NORTH-CLOSER TO THE
COAST WITH VERY HEAVY PRECIP ACROSS MUCH OF SOUTHERN NEW ENGLAND.
IN FACT THE GFS HAS OVER 7 INCHES OF STORM TOTAL LIQUID QPF ACROSS
SOUTHEAST MA! THE NAM HAS JUST OVER 3 INCHES. THIS FARTHER NORTH
SOLUTION IS ALSO WARMER ESPECIALLY IN THE COASTAL PLAIN...WITH
HEAVY SNOW ACROSS THE INTERIOR. MEANWHILE THE INTERNATIONAL MODELS
/ECMWF-UKMET-GGEM AND NOW THE 03Z SREF/ ARE MORE
SUPPRESSED/OFFSHORE WITH HEAVY QPF CONFINED TO RI AND SOUTHEAST
MA. HOWEVER THIS FARTHER/OFSHR SOLUTION IS COLDER WITH THE RISK
FOR HEAVY SNOW AND STRONG WINDS ACROSS NE CT- RI AND EASTERN MA!

MODELS APPEAR TO BE STRUGGLING WITH THE ANOMALOUS HIGH AMPLITUDE
REX- BLOCK OVER SOUTHEAST CANADA/NEW ENGLAND. NOW DESPITE DOMESTIC
MODEL SIMULATIONS SAYING EXCESSIVE QPF FOR INTERIOR SOUTHERN NEW
ENGLAND...PATTERN RECOGNITION AND AMPLITUDE OF BLOCK PATTERN
INDICATES A RED FLAG FOR A MORE SUPPRESSED/OFSHR/COLDER SOLUTION
SIMILAR TO THE 00Z ECMWF/UKMET AND GGEM. THIS SOLUTION PLACES A
SHARP QPF GRADIENT ACROSS EASTERN CT INTO NE MA. THUS A SOUTHEAST
SHIFT OF 50-75 MILE PLACES THE HEAVY QPF GRADIENT ALONG THE COAST.
HENCE BIG BUST POTENTIAL HERE.

NO TWO EVENTS ARE IDENTICAL BUT THIS LOOKS A LOT LIKE 10 FEB 2010
SNOW BUST. DESPITE THIS OCEAN STORM EVOLVING INTO A VERY LARGE
CIRCULATION/FIRE HOSE ALL MODEL GUIDANCE TRACKS MID LEVEL
CIRCULATION WELL SOUTH NEW ENGLAND...ABOUT 36N LATITUDE! THUS
HEAVIEST PERSISTENT BANDED QPF SHOULD REMAIN OFFSHORE OR ALONG THE
IMMEDIATE COAST. IN FACT 00Z ECMWF AND UKMET CONFINE HEAVY QPF
SOUTHEAST OF A LINE FROM BDL-ORH-MHT...WHICH FITS THE UPPER AIR
PATTERN. STAKES ARE ALWAYS HIGH WHENEVER SHARP QPF AXIS CROSSES
THE AREA.

GIVEN PATTERN RECOGNITION AND STRENGTH OF BLOCK WILL LEAN TOWARD
THE MORE SUPPRESSED/COLDER UKMET/ECMWF AND ITS ENSEMBLES ECENS.
THIS FOCUSES THE HEAVY SNOW /6-12 INCHES POSSIBLY HIGHER/ THREAT
OVER NE CT-RI AND EASTERN MA.

HOWEVER GIVEN MODEL SPREAD HERE REMAINS LARGE WE CAN NOT
COMPLETELY DISMISS A WARMER AND WETTER EVENT PER GFS/NAM/GEFS AND
ALSO A MORE OFFSHORE TRACK WITH HEAVY QPF JUST SWIPING THE COAST.
GIVEN UNCERTAINTY AND TIME RANGE HERE WE NEED TO KEEP ALL THREE
POSSIBILITIES IN PLAY WITH PROBABILITIES SLIGHTLY HIGHER FOR THE
COLDER/SNOWIER SOLUTION ALONG WITH JUST A GLANCING BLOW
SCENARIO...TO LOWER PROBABILITIES OF A WARMER/WETTER EVENT.

DEFINITELY CONCERNED REGARDING THE COLDER SOLUTION WITH HEAVY SNOW
POTENTIAL IN THE POPULATED I-95 CORRIDOR OF RI AND EASTERN MA.
HIGHER UNCERTAINTY DOWN TOWARD CAPE COD GIVEN MARGINAL BLYR TEMPS
WITH ONSHORE FLOW. HEAVY WET SNOW AND STRONG WINDS POSE A RISK FOR
POWER OUTAGES.  HOWEVER CONFIDENCE NOT HIGH ENOUGH AT THIS TIME FOR
A 4TH-5TH PERIOD WATCH. THUS STILL SOME TIME TO NAIL DOWN THE EXACT
THREAT/RISK AREAS. AGAIN CONFIDENCE IS LOW GIVEN SURFACE AND MID
LEVEL CIRCULATION TRACK WELL SOUTH OF 40N!

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

AVAILABLE SHORTLY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE TODAY. MODERATE CONFIDENCE TONIGHT
AND WED.

VFR CONDITIONS WITH CIGS 3000-4500 FEET. LINGERING MVFR CIGS
ALONG THE CAPE AND ISLANDS WITH SCATTERED LIGHT SHOWERS/SPRINKLES
DURING THE EVENING. CONDITIONS ON THE CAPE MAY BRIEFLY IMPROVE TO
VFR THIS EVENING.

NORTH FLOW BECOMES MORE NORTHEAST AND EAST DURING THE NIGHT. THIS
WILL MAINTAIN CLOUDS OVER MUCH OF THE AREA. A PARTLY CLOUDY IS
POSSIBLE OVER THE CT VALLEY...BUT THE OVERALL TREND WILL BE TO
CLOUDY OVERNIGHT. CIGS WILL START THE NIGHT AT 4000-5000
FEET...BUT WITH A TREND TO 1000-1500 FEET AFTER MIDNIGHT.

STORM MOVING UP THE COAST WEDNESDAY WILL MAINTAIN THE MOIST EAST
FLOW ACROSS THE REGION...KEEPING CIGS 1000-2000 FEET. SCATTERED
LIGHT RAIN/SNOW SHOWERS POSSIBLE ESPECIALLY IN THE AFTERNOON. THE
MAIN AREA OF PRECIPITATION SHOULD REMAIN TO OUR SOUTH MUCH OF THE
DAY...REACHING THE SOUTH COASTS OF RI AND MASS TOWARD EVENING.

ALSO EXPECTING INCREASING EAST WIND AHEAD OF THE STORM...WITH
GUSTS REACHING 30 KNOTS AND POSSIBLY 35 KNOTS WEDNESDAY AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF...BUT LOWER CONFIDENCE IN
TIMING OF MVFR CIGS TONIGHT AND PRECIPITATION LATE WEDNESDAY.

KBDL TAF...HIGH CONFIDENCE IN TAF..BUT LOWER CONFIDENCE IN
TIMING OF MVFR CIGS TONIGHT AND PRECIPITATION LATE WEDNESDAY.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

LOW CONFIDENCE. STILL UNCERTAINTY REGARDING OCEAN STORM WHICH
COULD BRING HEAVY SNOW AND STRONG WINDS. BEST CHANCE FOR IFR VSBYS
WOULD BE IN ANY SNOWFALL PARTICULARLY LATE WED NIGHT INTO THU/THU
NIGHT...BUT LINGERING INTO FRI. MVFR VSBYS IN ANY RAIN...WHICH MAY
BE ACROSS CAPE COD AND ISLANDS. STRONG WINDS POSSIBLE ESPECIALLY
SE COASTAL PLAIN.

SAT...MODERATE CONFIDENCE. IMPROVING CONDITIONS. VFR LIKELY.

&&

.MARINE...
HIGH CONFIDENCE THROUGH WEDNESDAY.

NORTH WINDS GUSTING TO 25 KNOTS...DIMINISHING TOWARD EVENING. WINDS
VEER TO THE NE THIS EVENING AND BEGIN TO INCREASE LATE TONIGHT AND
ESPECIALLY DURING WED WHILE BECOMING MORE E. GALE FORCE GUSTS
COULD DEVELOP BY MIDDAY WED OVER THE SOUTHERN WATERS SPREADING NWD
AND INCREASING TO 40 KT DURING THE AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY THROUGH FRIDAY...MODERATE CONFIDENCE.

STRONG OCEAN STORM WILL EXIT THE MID ATLC COAST AND THEN STRADDLE
36N OUT TO SEA. HOWEVER STORM WILL HAVE A LARGE CIRCULATION
COMBINED WITH STRONG HIGH PRES OVER CANADA. THUS HIGH CONFIDENCE
FOR NE GALES ACROSS THE SOUTHERN NEW ENGLAND OCEAN WATERS WITH A
LOW TO MODERATE RISK OF STORM FORCE GUSTS. LONG FETCH WILL YIELD
DANGEROUS SEAS OF 20-25 KT ON THE OPEN OCEAN WATERS...POSSIBLY
HIGHER. VSBY REDUCED IN RAIN AND SNOW.

SATURDAY...MODERATE CONFIDENCE.
GRADUALLY IMPROVING CONDITIONS...ALTHOUGH AT LEAST SMALL CRAFT
ADVISORIES ARE LIKELY WITH LINGERING HIGH SEAS.

&&

.TIDES/COASTAL FLOODING...
CONCERN IS GROWING ON A SIGNIFICANT IMPACT TO THE MA EAST COAST WITH
BEACH EROSION AND COASTAL FLOODING. THERE IS STILL CONSIDERABLE
UNCERTAINTY ON THE DEGREE OF IMPACT SINCE MODEL GUIDANCE DEPICTS A
SIGNIFICANT VARIATION IN TRACK SOLUTIONS AND HENCE THE POSITIONING
OF THE STRONGEST SURFACE PRES GRADIENT AND LOW LEVEL EASTERLY JET.
THE TREND OF ALL MODELS HAS BEEN TOWARD THE NORTH...ALBEIT JUST A
SLIGHT NUDGE NORTH BY THE ECMWF...WHICH HAS A STRONG TRACK RECORD
WITH MAJOR EAST COAST STORMS. BOTH ETSS AND ESTOFS MODELS BRING THE
SURGE TO NEAR 2.5 FT FOR THE THU MORNING HIGH TIDE. ALTHOUGH BOTH
THE ETSS AND ESTOFS USE THE OPERATIONAL GFS AS THE ATMOSPHERIC
DRIVER...THE VALUES SEEM CLOSE TO WHAT ONE MIGHT EXPECT IF THE ECMWF
WAS THE ATMOSPHERIC MODEL DRIVING THE SURGE MODELS. HEDGING THAT THE
ECMWF MIGHT NUDGE STILL A LITTLE FURTHER NORTH...HAVE MODESTLY UPPED
THE GUIDANCE FOR A SURGE BETWEEN 2.5 AND 3 FT FOR MOST MA EAST
COASTAL LOCATIONS. GIVEN A PERSISTENT AND RELATIVELY STRONG NE
FLOW...BELIEVE THE SURGE WILL REMAIN ABOUT THE SAME THRU WED EVENING
AND RELAX ONLY A LITTLE BY THE FRI MORNING HIGH TIDE...WHICH MAY
PROVE NEARLY AS PROBLEMATIC AS THE THU MORNING HIGH TIDE. EACH TIDE
CYCLE WILL BECOME MORE PROBLEMATIC AS SURGE WILL BE UNABLE TO DRAIN
SEAWARD GIVEN THE PROLONG ONSHORE WINDS.

WITH REGARD TO SEAS...JUST NUDGED THE WAVE WATCH VALUES UP A COUPLE
FEET FOR THE WATERS EAST OF MA TO YIELD NEARLY 25 FT JUST OFFSHORE
BY THU MORNING AND ONLY VERY SLOWLY BEGIN TO RELAX THEM DURING FRI.
ANTICIPATE THAT WE MAY SEE 10 TO 12 SEC PERIODS BY THU MORNING AND
PERHAPS 12 TO 14 SEC PERIODS BY FRI MORNING. THUS ANTICIPATE HIGH
ENERGY WAVES THAT COULD PRODUCE CONSIDERABLE OVERWASH AND POSSIBLY
SOME DAMAGE. FOR THE OUTER COASTAL WATERS SOUTH OF NEW ENGLAND...THE
SEAS LOOK CONSIDERABLY TOO LOW FOR THE EXPECTED SURFACE WIND
MAGNITUDE AND FETCH. RAISED THOSE VALUES GENERALLY BY 4 TO 7 FT.

RUNNING OUR TOTAL WATER LEVEL PRODUCT AND FACTORING BOTH STORM TIDE
AND WAVES IN THE MIX GIVES MINOR TO MODERATE COASTAL FLOODING ALONG
A NUMBER OF EAST AND NE FACING SHORELINES FROM SALISBURY TO
NANTUCKET AND MARTHAS VINEYARD. THIS STORM DOES HAVE THE POTENTIAL
TO PRODUCE MORE SIGNIFICANT COASTAL FLOODING FOR MARTHAS VINEYARD
THAN THE FEB 9 EVENT GIVEN THE EXPECTED ORIENTATION OF THE SURFACE
WIND FIELD. AN ADDITIONAL CONCERN FOR MUCH OF THE MA EAST COAST IS
THE EXISTING VULNERABILITY FROM THE FEB 9 EVENT.

ALTHOUGH WE ARE RATHER HESITANT AT THIS POINT TO JUMP ON THE GFS AND
NAM SOLUTIONS AS THE MODELS OF CHOICE...A SOLUTION CLOSE TO THOSE
MODELS WOULD PRODUCE A DEVASTATING COASTAL FLOOD EVENT WITH MAJOR
TO EXTREME BEACH EROSION. THAT IS NOT WHAT WE CONSIDER TO BE THE
MOST LIKELY SCENARIO AT THIS POINT...BUT WE WILL BE WATCHING TRENDS
VERY CLOSELY. GIVEN THE TIME RANGE AND UNCERTAINTY HERE WILL HOLD
OFF ON COASTAL FLOOD WATCHES FOR THE MOMENT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR CTZ004.
MA...COASTAL FLOOD WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR MAZ007-015-016-019-022>024.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR MAZ012-013-015>022.
     WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     MORNING FOR MAZ004>007-014-026.
NH...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     MORNING FOR NHZ012-015.
RI...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR RIZ001>007.
MARINE...STORM WARNING FROM 4 AM THURSDAY TO 10 AM EST FRIDAY FOR
     ANZ231>234.
     GALE WARNING FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY FOR ANZ230.
     GALE WARNING FROM 7 PM WEDNESDAY TO 1 PM EST FRIDAY FOR ANZ236.
     STORM WARNING FROM 7 PM WEDNESDAY TO 10 AM EST FRIDAY FOR
     ANZ235-237-255-256.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ250-
     254-255.
     STORM WARNING FROM 11 PM WEDNESDAY TO 1 PM EST FRIDAY FOR
     ANZ250-251-254.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...WTB
SHORT TERM...DOODY
LONG TERM...NOCERA
AVIATION...WTB/NOCERA
MARINE...KJC/NOCERA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 5, 7:00 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
700 AM EST TUE MAR 5 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
700 AM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE WILL EMERGE OFF THE MID ATLANTIC COAST WEDNESDAY...THEN
INTENSIFY AS IT MOVES EAST. HEAVY SNOW MAY IMPACT PARTS OF
SOUTHERN NEW ENGLAND...HOWEVER UNCERTAINTY REMAINS HIGH ON
SNOWFALL AMOUNTS AND LOCATION OF RAIN-SNOW LINE. SNOWFALL MAY BE
HEAVY AND WET POSSIBLY RESULTING IN POWER OUTAGES.

STRONG WINDS WILL IMPACT SOUTHEAST MASSACHUSETTS WHERE WIND
ADVISORIES MAY BE NEEDED SOMETIME WEDNESDAY NIGHT INTO EARLY
FRIDAY.

WITH THE EXTENDED PERIOD OF NORTHEAST WINDS AND HIGH SEAS...AT
LEAST SOME BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST IS
EXPECTED LATE WEDNESDAY INTO FRIDAY. THERE IS ALSO THE POSSIBILITY
OF SOME MINOR COASTAL FLOODING DURING THE THURSDAY AND FRIDAY HIGH
TIDE CYCLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-061200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
700 AM EST TUE MAR 5 2013

...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:17 AM ESTSmall Craft AdvisoryBOX8 hr
Mar 5, 2:59 PM ESTCoastal Flood WatchBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more13 hr
Mar 5, 3:50 PM ESTGale WarningBOX4 days
Mar 5, 3:50 PM ESTStorm WarningBOX71 hr

Nearby

Winter Storm Watches in Massachusetts, 2013Winter Storm Watches in Rhode Island, 2013Winter Storm Watches in Connecticut, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.